Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The group of automorphisms of a class of finite $ p$-groups


Author: Arye Juhász
Journal: Trans. Amer. Math. Soc. 270 (1982), 469-481
MSC: Primary 20D45
DOI: https://doi.org/10.1090/S0002-9947-1982-0645325-3
MathSciNet review: 645325
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite $ p$-group and denote by $ {K_i}(G)$ the members of the lower central series of $ G$. We call $ G$ of type $ (m,\,n)$ if (a) $ G$ has nilpotency class $ m - 1$, (b) $ G/{K_2}(G) \cong {{\mathbf{Z}}_{{p^n}}} \times {{\mathbf{Z}}_{{p^n}}}$ and $ {K_i}(G)/{K_{i + 1}}(G) \cong {{\mathbf{Z}}_{{p^n}}}$ for every $ i$, $ 2 \leqslant i \leqslant n - 1$. In this work we describe the structure of $ \operatorname{Aut} (G)$ and certain relations between $ \operatorname{Out} (G)$ and $ G$.


References [Enhancements On Off] (What's this?)

  • [1] N. Blackburn, On a special class of $ p$-groups, Acta Math. 100 (1958), 45-92. MR 0102558 (21:1349)
  • [2] J. A. Gallian, Finite $ p$-groups with homocyclic central factors, Canad. J. Math. 26 (1974), 636-643. MR 0342607 (49:7353)
  • [3] C. R. Leedham-Green and Susan McKay, On $ p$-groups of maximal class. I, Quart. J. Math. Oxford Ser. (2) 27 (1976), 297-311. MR 0506831 (58:22281a)
  • [4] B. Huppert, Endlich Gruppen. I, Springer-Verlag, Berlin, 1967. MR 0224703 (37:302)
  • [5] A. Juhász, On finite groups with a Sylow $ p$-subgroup of type $ (m,\,n)$, Israel J. Math. 36 (1980), 133-168. MR 623202 (82m:20025)
  • [6] -, On metabelian $ p$-groups (unpublished).
  • [7] H. Liebeck, The automorphism group of finite $ p$-groups, J. Algebra 4 (1966), 426-432. MR 0207839 (34:7653)
  • [8] M. Lazard, Quelques calculs concernant la formule de Hausdorff, Bull. Soc. Math. France 91 (1963), 435-451. MR 0158951 (28:2173)
  • [9] R. Shepherd, $ p$-groups of maximal class, Ph.D. Dissertation, Univ. of Chicago, 1970.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20D45

Retrieve articles in all journals with MSC: 20D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0645325-3
Keywords: Finite $ p$-group, automorphism group, metabelian group, power-structure of $ p$-groups, commutator-structure of $ p$-groups, $ p$-groups of maximal class
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society